# SDR CA120111004

- Difficulty date: March 19, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 2,245 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 10357426
- Condition: Loose
- Location: Magneto
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) MAGNETO WAS REMOVED APPROXIMATELY 320 HOURS AFTER 500 HR INSPECTION BECAUSE OF MISSING TEETH ON THE NYLON DISTRIBUTOR GEAR.  WHEN RECEIVED, THE MAG WAS DISASSEMBLED AND THE BUSHING INSIDE THE DISTRIBUTOR BLOCK WAS NO LONGER ATTACHED TO THE DISTRIBUTOR BLOCK.  THIS ALLOWED THE DISTRIBUTOR GEAR TO TILT AND WEAR WHICH CAUSED 6 TEETH TO BREAK OFF THE GEAR.  THE MAG INTERNAL TIMING WOULD HAVE BEEN AFFECTED.  THE INSIDE DIAMETER OF THE BUSHING WAS AT THE HIGH END OF THE ALLOWED LIMITS BUT THIS DOES NOT APPEAR TO BE A FACTOR IN THE FAILURE OF THE BUSHING TO BLOCK ATTACHMENT.  IT IS UNKNOWN THE TOTAL NR OF HOURS ON THE PART BUT THE BATCH CODE ON THE DISTRTIBUTOR BLOCK IS 0908.  A 500 HOUR INSPECTION WAS PERFORMED, THE BLOCK AND GEAR WERE REPLACED, AND THE MAGNETO WAS RETURNED TO SERVICE.
